Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 50, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 24, 2014, 4:58 PM EDT for Brevard County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 24, 2014, 5:27 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS52 KMLB 242058
SVRMLB
FLC009-242200-
/O.NEW.KMLB.SV.W.0050.140624T2058Z-140624T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
458 PM EDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREVARD COUNTY IN FLORIDA
* UNTIL 600 PM EDT.
* AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALM BAY...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MALABAR...GRANT VALKARIA ...BAREFOOT BAY...MICCO AND SEBASTIAN
INLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2785 8046 2787 8048 2782 8051 2782 8085
2809 8084 2805 8058 2798 8054 2799 8053
2803 8056 2805 8056 2804 8053 2786 8044
TIME...MOT...LOC 2058Z 289DEG 18KT 2796 8074
$$
KELLY1 follow-up statement
138
WWUS52 KMLB 242127
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
527 PM EDT TUE JUN 24 2014
FLC009-242137-
/O.CAN.KMLB.SV.W.0050.000000T0000Z-140624T2200Z/
BREVARD-
527 PM EDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD COUNTY IS
CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2785 8046 2787 8048 2782 8051 2782 8085
2809 8084 2805 8058 2798 8054 2799 8053
2803 8056 2805 8056 2804 8053 2786 8044
TIME...MOT...LOC 2127Z 289DEG 18KT 2791 8059
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:00 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 24, 4:00 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT TUE JUN 24 2014 .DISCUSSION... TONIGHT... CONVECTION STRUGGLING TO DVLP THIS AFTN DESPITE RESPECTABLE THERMODYNAMIC INSTABILITY. MOST LIKELY REASON IS A LACK OF ANY NOTEWORTHY MID LVL VORTICITY COUPLED WITH WEAK LAPSE RATES THRU THE H95-H80 LYR DUE AN H100-H70 ANTICYCLONE PARKED OFF THE SW FL COAST. EAST COAST SEA BREEZE HAS PUSHED W OF I-95 AND WILL INTERACT WITH EXISTING CONVECTION THRU ERLY EVNG. A BAND OF DRY H85-H50 AIR EXTENDING FROM THE NRN BAHAMAS TO THE NE GOMEX WILL KEEP STORM COVERAGE ISOLD...BUT WILL MAINTAIN HIGH GUST POTENTIAL FROM ANY STORMS THAT DO DVLP. WRLY STEERING FLOW ALOFT WILL PUSH ANY STORMS BACK TO THE E. WILL KEEP PRECIP IN THE FCST THRU 03Z. CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPS TO FALL TO WITHIN A DEG OR TWO OF EXISTING DEWPOINTS...CURRENTLY IN THE L/M70S. WED-WED NIGHT... DEEP W/NWRLY FLOW WILL CONTINUE THE ATLC RIDGE AXIS REMAINS OVER THE S HALF OF FL. A WEAKNESS IN THE RIDGE N OF HISPANIOLA SHOULD ALLOW ITS WRN PORTION TO PINCH OFF AND DRIFT INTO THE CENTRAL GOMEX AS A FRONTAL TROF EXTENDING FROM THE GREAT LAKES TO THE LWR MS VALLEY PUSHES TO THE ERN SEABOARD. LCL PGRAD WILL WEAKEN AS A RESULT... WHICH IN TURN WILL ALLOW THE EAST COAST SEA BREEZE TO FORM AND MAKE DECENT INLAND PROGRESS. BUBBLE RIDGES OVER THE GOMEX PRODUCE A LYR MEAN W/NW FLOW...ONE OF THE LOWEST CONVECTIVELY ACTIVE REGIMES FOR THE FL PENINSULA. MOS GUIDANCE INDICATES THIS WITH POPS LARGELY BLO 20PCT. HARD TO ARGUE WITH CURRENT MID LVL VORT/UPR LVL DIV FIELDS AS FLAT AS THEY ARE. HOWEVER...THE DRY AIR SHOULD MODIFY AS THE DEEP WRLY FLOW PUSHES HIGHER MOISTURE IN FROM THE CENTRAL GOMEX...WHILE THE SFC/LOW LVL PGRAD WILL REMAIN WEAK ENOUGH TO ALLOW THE EAST COAST SEA BREEZE TO DVLP BY MID AFTN. WILL GO ABV MOS GUIDANCE WITH A 30-40PCT INTERIOR/COASTAL SPLIT. LITTLE CHANGE IN MAX/MIN TEMPS FROM RECENT DAYS...AFTN READINGS IN THE L/M90S INLAND...U80S/L90S COAST... PREDAWN READINGS IN THE L/M70S. THU-FRI...(PREV DISC) SERIES OF WEAK TROUGHS PUSHING THROUGH THE EASTERN US AND RIDING OVER TOP OF THE UPPER RIDGE WILL INITIALLY KEEP IT FROM MAKING MUCH MORE NORTHWARD PROGRESS INTO LATE WEEK WHILE SETTING UP A SEMI-PERSISTENT TROUGH JUST TO THE EAST OF FLORIDA INTO FRIDAY. STRUNG OUT SURFACE BOUNDARY WILL MOVE INTO N FLORIDA BY THURSDAY WITH ITS PARENT LOW WELL NORTH INTO NEW ENGLAND AND THE CANADIAN MARITIMES. IT WILL EVENTUALLY WASH OUT ACROSS THE PENINSULA AS NONE OF THE UPPER LEVEL SHORTWAVES WILL HAVE ENOUGH PUSH TO MOVE IT THROUGH...AS EXPECTED THIS TIME OF YEAR. GFS AND ECMWF STILL DIFFER SLIGHTLY IN THE UPPER LEVEL PATTERN WITH THE ECMWF CONTINUING TO KEEP THE TROUGHINESS FURTHER WEST ACROSS THE PENINSULA AND THE GFS PLACING IT MORE EAST INTO THE ATLANTIC. THIS WILL HAVE IMPLICATIONS FOR STEERING FLOW AND EVENTUAL BEST STORM COVERAGE...WITH THE ECMWF BEING THE WETTER OF THE TWO MODELS. GIVEN THE GFS' BELOW CLIMO POPS AND THE OVERALL PATTERN...HAVE LEANED WITH THE ECMWF AND MADE ONLY MINOR CHANGES KEEPING THE INTERIOR/EAST FAVORED FOR BEST COVERAGE. POPS WILL RANGE FROM AROUND 40 PERCENT ALONG THE TREASURE COAST TO 50 PERCENT OVER THE INTERIOR AND VOLUSIA COAST. WARM TEMPERATURES CONTINUE IN THE LOW-MID 90S. SAT-TUE...(PREV DISC) GFS AND ECMWF MODELS SOLUTIONS DIVERGE INTO THE EXTENDED MAINLY IN THE UPPER LEVELS. THE GENERAL PATTERN WILL BE FOR THE WESTERN EXTENSION OF THE UPPER RIDGE TO BUILD ACROSS THE GULF/DEEP SOUTH WITH TROUGHINESS REMAINING OVER THE EASTERN ATLANTIC/FL PENINSULA. THE GFS KEEPS THE GULF END OF THE RIDGE INTACT WITH ITS WESTERN ATLANTIC COMPONENT AND THEREFORE THE EASTERN ATLANTIC TROUGH REMAINS SHALLOWER AND FURTHER NORTH. THE ECMWF BUILDS A RATHER STRONG RIDGE OVER THE CENTRAL GULF COAST AND DEEP SOUTH WHICH ALLOWS THE TROUGH TO EXTEND INTO THE FLORIDA PENINSULA...THOUGH NOT AS STRONG AS PREVIOUS RUNS. BOTH MODELS HAVE STEERING FLOW BECOMING MORE NORTH-NORTHEAST... THOUGH THIS MAY BE NEGATED BY THE ECMWF KEEPING A VORT MAX DIRECTLY OVERHEAD. HAVE TRENDED POPS TOWARDS CLIMO AS ACTIVITY MAY BEGIN TO FAVOR THE WESTERN SIDE OF THE PENINSULA IF THIS MATERIALIZES. && .AVIATION... THRU 25/00Z...EAST COAST SEA BREEZE LOCATED W OF I-95 WILL DRIFT INLAND BUT SHUD REMAIN E OF KMCO-KORL...SFC WNDSHFT ACRS THE BNDRY FM W/NW TO E/NE BLO 12KTS. ISOLD MVFR SHRAS/IFR TSRAS E OF KOMN-KISM MVG E AT 10-15KTS...LIFR TSRAS WITH SFC WND G35KTS PSBL ALNG THE SEA BREEZE BNDRY. AFT 25/00Z...VFR ALL SITES...SFC WNDS BCMG LGT/VRBL. && .MARINE... BROAD FRONTAL TROF EXTENDING FROM THE GREAT LAKES TO THE LWR MS VALLEY WILL PUSH INTO THE W ATLC BY WEEK'S END. THIS WILL KEEP THE ATLC RIDGE AXIS DISORGANIZED AND OVR THE SRN HALF OF THE FL PENINSULA. A CLASSIC SEABREEZE-LAND BREEZE CIRCULATION WILL CONTINUE WITH THE ONSHORE FLOW DLVPG BY MIDDAY AND THE OFFSHORE FLOW DVLPG BY LATE EVENING. AS THE FRONT DRIFTS INTO N FL/S GA...LCL PGRAD WILL TIGHTEN ENOUGH FOR A GENTLE TO MODERATE S-SW BREEZE TO DVLP N OF SEBASTIAN INLET WED NIGHT INTO THU. SEAS GENERALLY 1-2FT...UP TO 3FT IN THE GULF STREAM. SCATTERED SHOWERS AND STORMS OVER THE GULF STREAM DURING THE OVERNIGHT HRS...DAYTIME SHRAS/TSRAS MOVING OFFSHORE EACH AFTN/EVNG. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 74 89 / 20 30 30 30 MCO 74 92 75 93 / 20 30 20 40 MLB 74 88 74 89 / 20 40 20 30 VRB 73 88 75 88 / 20 40 20 30 LEE 74 92 75 93 / 20 30 20 40 SFB 74 93 76 93 / 20 30 20 40 ORL 74 93 75 93 / 20 30 20 40 FPR 73 87 74 89 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION...BRAGAW RADAR/IMPACT WX.....PENDERGRAST
Hazardous weather outlook, Jun 24, 11:07 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1107 AM EDT TUE JUN 24 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-242200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1107 AM EDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SOUTHWEST STEERING WINDS WILL COMBINE WITH AMPLE MOISTURE AND AFTERNOON INSTABILITY TO PRODUCE SCATTERED LIGHTNING STORMS THROUGH EARLY EVENING. STORMS WILL MOVE TOWARD THE EAST AT AROUND 15 MPH. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE WIND GUSTS UP TO 40 OR 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND TORRENTIAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A 60 TO 90 MINUTE PERIOD. LOCALLY SEVERE STORMS CAN PRODUCE FREQUENT TO EXCESSIVE LIGHTNING ALONG WITH WIND GUSTS CAPABLE OF PRODUCING MINOR DAMAGE AND OR HAIL UP TO THE SIZE OF QUARTERS. PERSONS SHOULD BE PREPARED TO HEAD INDOORS IF SKIES LOOK THREATENING. DONT WAIT UNTIL THE ONSET OF RAINFALL BEFORE SEEKING SHELTER. LIGHTNING CAN STRIKE MILES AWAY FROM AN APPROACHING STORM. .RIP CURRENT IMPACT... LINGERING LONG PERIOD SWELL COUPLED WITH AN APPROACHING LOW ASTRONOMICAL TIDE WILL RESULT IN A LOW TO MODERATE THREAT FOR RIP CURRENTS AT AREA BEACHES TODAY. CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS...AND SWIM ONLY WITHIN SIGHT OF A LIFEGUARD. NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... STORMS WILL MOVE FROM WEST TO EAST AT AROUND 15 KNOTS...AND HAVE THE POTENTIAL TO PRODUCE LOCALLY HIGH WINDS AND CHOPPY WAVES IN EXPOSED AREAS OF LARGER INLAND LAKES...AS WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO LOCALLY NUMEROUS AFTERNOON AND EARLY EVENING SHOWERS AND LIGHTNING STORMS AREA EXPECTED INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI/PENDERGRAST
In the hours before
Special weather statement, Jun 24, 4:05 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 405 PM EDT TUE JUN 24 2014 FLZ053-242045- OSCEOLA- 405 PM EDT TUE JUN 24 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL AND EASTERN OSCEOLA COUNTY... * UNTIL 445 PM EDT. AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES SOUTH OF HOLOPAW...MOVING SOUTHEAST AT 20 MPH. ADDITIONAL STORMS WILL LIKELY DEVELOP OVER EASTERN OSCEOLA COUNTY AS THE EAST COAST SEA BREEZE PUSHES WEST INTO THIS AREA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2817 8112 2805 8087 2778 8089 2803 8124 TIME...MOT...LOC 2004Z 306DEG 15KT 2805 8109 KELLY
Special weather statement, Jun 24, 4:09 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT TUE JUN 24 2014
FLZ141-242100-
COASTAL VOLUSIA COUNTY-
409 PM EDT TUE JUN 24 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY...
* UNTIL 500 PM EDT.
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER DAYTONA
BEACH AIRPORT...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DAYTONA BEACH SHORES...DAYTONA INTERNATIONAL
SPEEDWAY AND NEW SMYRNA BEACH AIRPORT.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2922 8099 2916 8097 2910 8092 2908 8093
2907 8090 2902 8088 2899 8117 2902 8119
2921 8120 2927 8102
TIME...MOT...LOC 2009Z 324DEG 10KT 2918 8105
KELLYLocal storm report, Jun 24, 4:15 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.18N 81.06W
06/24/2014 M66 MPH VOLUSIA FL ASOS
DAYTONA BEACH INTERNATIONAL AIRPORT MEASURED A WIND GUST
TO 57 KT/66 MPH FROM 360 DEGREES.
&&
JRCLocal storm report, Jun 24, 4:20 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
420 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL DAYTONA INTERNATIONAL S 29.19N 81.07W
06/24/2014 M0.88 INCH VOLUSIA FL TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL OBSERVED AT DAYTONA
INTERNATIONAL SPEEDWAY.
&&
JRCSpecial weather statement, Jun 24, 4:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT TUE JUN 24 2014
FLZ047-053-242130-
OSCEOLA-SOUTHERN BREVARD COUNTY-
441 PM EDT TUE JUN 24 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
EASTERN OSCEOLA COUNTY...
* UNTIL 530 PM EDT.
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 8 MILES
SOUTHWEST OF CAMP HOLLY FISH CAMP...MOVING EAST AT 25 MPH.
ADDITIONAL STORMS SHOULD DEVELOP NEAR THE OSCEOLA BREVARD COUNTY
LINE AS A RESULT OF A SEA BREEZE COLLISION. THESE STORMS WILL MOVE
TOWARD THE EAST OR SOUTHEAST ACROSS PORTIONS OF SOUTH BREVARD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2785 8046 2787 8048 2783 8050 2783 8090
2824 8092 2820 8065 2814 8062 2819 8063
2818 8058 2807 8056 2797 8050 2797 8049
2794 8049 2786 8044
TIME...MOT...LOC 2040Z 285DEG 20KT 2801 8084
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:05 PM EDT | Special Weather Statement | MLB | Osceola | 40 min |
| Jun 24, 4:09 PM EDT | Special Weather Statement | MLB | Volusia | 51 min |
| Jun 24, 4:13 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 30 min |
| Jun 24, 4:41 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Jun 24, 5:45 PM EDT | Special Weather Statement | MLB | Seminole | 45 min |
| Jun 24, 6:29 PM EDT | Special Weather Statement | MLB | Seminole | 31 min |
| Jun 24, 6:59 PM EDT | Special Weather Statement | MLB | Seminole | 31 min |
| Jun 24, 7:26 PM EDT | Special Weather Statement | MLB | Seminole | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.